The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

Hepatitis patients who use common over-the-counter cold and flu medicines may suffer acute liver failure caused by acetaminophen toxicity.

Many cold and flu products, such as Nyquil and Theraflu, contain acetaminophen. A well-known side effect of acetaminophen is liver toxicity. However, many people using the over-the-counter medications do not know that their over-the-counter medicine contains acetaminophen. Therefore, patients are unaware that they are risking liver failure when using Nyquil or similar products. A recent analysis by Dr. William M. Lee of the University of Texas Southwestern Medical Center, showed that 12.5% of the studied patients had evidence of acetaminophen toxicity, and those patients had used over-the-counter flu medicines within the recommended dosages.

Comments are closed.

Of Interest